Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 21, 2012, 4:39 PM EDT for Edgecombe County, Wilson County, North Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2012, 4:39 PM EDT (20:39 UTC)
- Expired
- Jul 21, 2012, 5:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Raleigh, NC
Counties Edgecombe County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 79 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1797 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
028
WWUS82 KRAH 212039
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT SAT JUL 21 2012
NCZ027-028-043-212145-
EDGECOMBE-NASH-WILSON-
439 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...WILSON AND EDGECOMBE
COUNTIES THROUGH 545 PM EDT...
AT 438 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WILLBANKS...OR ABOUT 11 MILES SOUTH OF ROCKY MOUNT...MOVING EAST AT
15 MPH. ANOTHER STRONG STORM WAS LOCATED 5 MILES NORTHWEST OF WILSON
IN WILSON COUNTY.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MACCLESFIELD...
PINETOPS...TARBORO...PRINCEVILLE...CONETOE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BRANCHES.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3566 7795 3580 7801 3606 7754 3604 7752
3604 7751 3596 7740 3584 7736
TIME...MOT...LOC 2038Z 257DEG 14KT 3580 7773
$$
GIHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 21, 2:50 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 21, 2:50 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 250 PM EDT SAT JUL 21 2012 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN NEAR THE VIRGINIA BORDER THROUGH EARLY MONDAY. THE FRONT THEN DISSIPATES...AS UPPER LEVEL HIGH PRESSURE BUILDS SLIGHTLY EAST FROM THE PLAINS INTO THE MID MISSISSIPPI AND TENNESSEE VALLEYS. TEMPERATURES WILL BECOME VERY WARM ONCE AGAIN EARLY IN THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM SATURDAY... THE LATEST SURFACE ANALYSIS SHOWED THE SURFACE FRONT VERY NEAR THE VIRGINIA BORDER...LIKELY JUST NORTH OF THE BORDER WITH KTDF STILL SHOWING A SOUTHWEST WIND. OUTFLOW FROM ONGOING AND DEVELOPING SHOWERS AND THUNDERSTORMS MAY RESULT IN THE FRONT SHIFTING SLIGHTLY SOUTH ACROSS THE BORDER DURING THE EVENING AND OVERNIGHT HOURS...BUT ITS OVERALL LOCATION SHOULD BE VERY SIMILAR TO ITS CURRENT ONE THROUGH THE NEAR- AND SHORT-TERM PERIODS. THE SPC MESOANALYSIS SHOWED MLCAPE FROM 1000 TO 2000J/KG...THOUGH SHEAR IS VERY WEAK AS ANTICIPATED AND DOWNDRAFT CAPE IS FAIRLY LOW AS WELL...MOSTLY LESS THAN 500J/KG EXCEPT IN THE FAR SOUTH TOWARD THE SOUTH CAROLINA BORDER. 850MB LIFT ON THE SHORT-TERM GUIDANCE IS BEST THIS EVENING... AND WHILE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DUE TO DAMAGING WIND...MOST STORMS THROUGH THE AFTERNOON AND EVENING SHOULD END UP ON THE STRONG SIDE WITH MOST OF THE GUST POTENTIAL OF 40 TO 50 MPH. AS AFTERNOON THUNDERSTORMS CONTINUE TO DEVELOP NEAR THE FRONT AND ASSOCIATED WITH DIFFERENTIAL HEATING AND THE MID-LEVEL SHEAR AXIS TO THE SOUTH AND SOUTHEAST...GENERAL MOVEMENT EAST AND NORTHEAST SHOULD RESULT IN LIKELY CHANCES FOR SHOWERS AND THUNDERSTORMS FROM THE LATE AFTERNOON THROUGH AT LEAST THE EARLY EVENING ACROSS CENTRAL NORTH CAROLINA. DEVELOPMENT OVER THE NORTHWEST FOOTHILLS...AGAIN NEAR THE FRONT...SHOULD EVENTUALLY AFFECT THE TRIAD AS WELL. OVERNIGHT...BUFR SOUNDINGS BECOME MORE STABLE ESPECIALLY ON THE GFS...ALTHOUGH WITH DECENT MOISTURE AND THE PRESENCE OF THE SHEAR AXIS ALOFT ALONG WITH THE PROXIMITY OF THE FRONT...WILL NOT COMPLETELY ELIMINATE CHANCES FOR A SHOWER. OVERNIGHT LOWS...69 TO 74. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... AS OF 250 PM SATURDAY... WHILE MOISTURE REMAINS PLENTIFUL OVERALL...WITH PRECIPITABLE WATER VALUES TO AROUND TWO INCHES PARTICULARLY ON THE NAM...THE GFS BUFR SOUNDINGS ARE NOTICEABLY MORE STABLE PARTICULARLY WITH SLIGHT WARMING IN THE LAYER AROUND 850MB. THE SHEAR AXIS WEAKENS AND SHOULD PIVOT WEST AND WEAKEN IN RESPONSE TO INCREASING HEIGHTS ALOFT. WHILE OVERALL INSTABILITY APPEARS BETTER SUNDAY AFTERNOON AS OPPOSED TO THIS AFTERNOON...WITH MLCAPE LIKELY REACHING OR JUST EXCEEDING 2000J/KG...OVERALL COVERAGE OF SHOWERS AND THUNDERSTORMS IN CENTRAL NORTH CAROLINA IS LIKELY TO BE LESS AS A RESULT OF WHAT SHOULD BE DIMINISHING SYNOPTIC SUPPORT. THE FRONT SHOULD CONTINUE TO SLOWLY WEAKEN...AND WITH THE SHEAR AXIS WEAKENING AS WELL...WILL CONTINUE THE FORECAST OF SCATTERED SHOWERS AND THUNDERSTORMS FROM THE AFTERNOON THROUGH THE EARLY EVENING. THERE IS STILL THE POTENTIAL FOR AN ISOLATED DAMAGING WIND THREAT...AND AGREE WITH THE SPC DAY 2 ASSESSMENT OF THAT ISOLATED POTENTIAL. DOWNDRAFT CAPE IS 500-900J/KG AS FORECAST BY THE MORE ROBUST NAM...UNDER A RELATIVE MAXIMUM OF 850MB THETA-E. HIGH TEMPERATURES SHOULD MOSTLY BE IN THE LOWER 90S... WITH A FEW HIGHS POSSIBLE AROUND 90 OR TOWARD 95 DEPENDING ON HOW QUICKLY ANY MORNING LOW CLOUDS DIMINISH...AND THE ONSET OF ANY DEEP CONVECTION. SUNDAY NIGHT...BOTH THE NAM AND THE GFS BUFR SOUNDINGS BECOME FAIRLY STABLE TO DEEP CONVECTION. THE GFS DOES FORECAST SOME OVERNIGHT QPF...BUT ITS MOS GUIDANCE CHANCES OF RAIN ARE LOW LATE AT NIGHT... AND WITH CONVERGENCE ALOFT FORECAST OVERNIGHT SUNDAY...IT WOULD SEEM CHANCES FOR ANY SHOWERS AND THUNDERSTORMS SHOULD FALL BELOW SLIGHT CHANCE BY AROUND MIDNIGHT. OVERNIGHT LOWS ONCE AGAIN SHOULD BE MOSTLY IN THE RANGE OF 70 TO 75. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 250 PM SATURDAY... THE MAIN WEATHER FEATURE DURING MUCH OF THE LONG TERM PERIOD WILL BE BROAD MID LEVEL RIDGING THAT IS PROGGED TO EXTEND FROM THE CENTRAL PLAINS INTO THE SOUTHEAST...WITH CENTRAL NC ON THE NORTHERN PERIPHERY OF THIS RIDGE. THEREFORE...WE WILL BE UNDER NORTHWESTERLY FLOW ALOFT FOR MUCH OF THE PERIOD AND HENCE THE POTENTIAL FOR WEAK DISTURBANCES TO IMPACT THE AREA WILL LIKELY BE OUR MAIN CHANCES FOR ANY PRECIP BEYOND TYPICAL SUMMERTIME CONVECTION. MODELS ALSO INDICATE (TO VARYING DEGREES) A BACK DOOR FRONT APPROACHING THE AREA MIDWEEK...BUT GIVEN THE TIME OF YEAR...WILL KEEP THE FRONT NORTH OF REGION FOR NOW. AS A RESULT...SINCE IT IS IMPOSSIBLE TO TIME ANY WEAK UPPER LEVEL DISTURBANCES THIS FAR OUT...AM EXPECTING MOSTLY ISOLATED TO SCATTERED DIURNAL TYPE PRECIP AS A WEAK SURFACE TROUGH WILL BE IN PLACE OVER THE REGION. THEN...AT THE END OF THE WORK WEEK...A SHORT WAVE TROUGH IS PROGGED TO AMPLIFY ACROSS THE NORTHERN PLAINS WHICH WILL EVENTUALLY SUPPRESS THE RIDGE. AS THIS SHORT WAVE MOVES EAST AND AMPLIFIES EVEN MORE...IT SHOULD BEGIN TO CARVE AN UPPER LEVEL TROUGH OVER THE REGION BY THE WEEKEND...WITH AN ASSOCIATED SURFACE FRONT APPROACHING FROM THE NORTHWEST. WILL STILL KEEP ONLY SCATTERED DIURNAL CONVECTION IN THE FORECAST FOR THIS TIME FRAME...BUT WILL SHOW A SLIGHT INCREASE IN THE POPS. THE HEAT WILL ALSO RETURN TO THE REGION...WITH GENERALLY MID (AND SOME UPPER) 90S EXPECTED FOR MOST OF THE PERIOD. OVERNIGHT LOWS WILL REMAIN IN THE LOW TO MID 70S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 250 PM SATURDAY... HIGH MVFR OR LOW VFR CEILINGS SHOULD PREVAIL THROUGH THE LATE AFTERNOON AND EARLY EVENING OUTSIDE OF SHOWERS AND THUNDERSTORMS AND THEIR ASSOCIATED ADVERSE WEATHER CONDITIONS. OVERNIGHT...THE ONSET AND OCCURRENCE OF LOW CLOUDS IS STILL SOMEWHAT IN QUESTION...BUT BASED ON PERSISTENCE OF THE AIR MASS...AND THE GFS AND LAMP GUIDANCE MOSTLY SUGGESTIVE OF LOW CLOUDS...FORECAST THEIR OCCURRENCE AND IFR CONDITIONS AT ALL TAF SITES BY 10Z. IT SHOULD BE NOTED THAT THE SREF MODEL...WHICH DID FORECAST HIGHER PROBABILITIES OF LOW CLOUDS THIS SATURDAY MORNING AND THEY OCCURRED...HAVE A LOWER PROBABILITY OF LOW CLOUDS FOR SUNDAY MORNING. CONFIDENCE IS MODEST...BUT BASED ON THE PERSISTENT AIR MASS AND PREPONDERANCE OF GUIDANCE...HAVE OPTED TO INCLUDE THEM. CEILINGS SHOULD GRADUALLY LIFT TO VFR SUNDAY MORNING. BEYOND THE 18Z VALID TAF PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD OCCUR SUNDAY AFTERNOON AND EVENING. IN GENERAL...WIDELY SCATTERED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE WEEK. LATE NIGHT AND EARLY MORNING LOW CLOUDS AND FOG ARE ALSO POSSIBLE... THOUGH CURRENTLY THE BEST POTENTIAL FOR THESE WOULD SEEM TO BE IN THE MID-TO-LATE WEEK PERIOD...LESSER EARLY MONDAY AND ESPECIALLY EARLY TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF NEAR TERM...DJF SHORT TERM...DJF LONG TERM...KRR AVIATION...DJF
Hazardous weather outlook, Jul 21, 3:03 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 303 PM EDT SAT JUL 21 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-221900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 303 PM EDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH EARLY THIS EVENING. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 10 PM. TORRENTIAL RAINFALL CAN BE EXPECTED WITH ANY STORMS...AND LOCALIZED FLOODING WILL BE POSSIBLE...PRIMARILY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND EVENING. ONCE AGAIN...ISOLATED SEVERE STORMS ARE POSSIBLE...WITH A PRIMARY THREAT OF DAMAGING WINDS. SEVERE WEATHER WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS MUCH OF NEXT WEEK AS NORTHWEST FLOW ALOFT BECOMES ESTABLISHED OVER THE REGION. HEAT INDICES COULD BE NEAR 105 DEGREES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. YOUR REPORTS AND SERVICE ARE APPRECIATED. DJF
In the hours before
Special weather statement, Jul 21, 3:43 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT SAT JUL 21 2012
NCZ075-084-086-212030-
HOKE-MOORE-RICHMOND-
343 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND...MOORE AND HOKE
COUNTIES THROUGH 430 PM EDT...
AT 343 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DERBY...OR ABOUT 13 MILES NORTHEAST OF ROCKINGHAM...MOVING EAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... FOXFIRE...
PINEBLUFF...PINEHURST... TAYLORTOWN... ABERDEEN... ASHLEY HEIGHTS...
SOUTHERN PINES... AND WHISPERING PINES.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3516 7973 3518 7969 3516 7965 3517 7961
3519 7965 3533 7934 3507 7923 3503 7946
3504 7946 3502 7952 3500 7964
TIME...MOT...LOC 1943Z 248DEG 18KT 3510 7960
GIHSpecial weather statement, Jul 21, 3:47 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 347 PM EDT SAT JUL 21 2012 NCZ075>077-086-088-212030- CUMBERLAND-HARNETT-HOKE-LEE-MOORE- 347 PM EDT SAT JUL 21 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT...MOORE...LEE... CUMBERLAND AND HOKE COUNTIES THROUGH 430 PM EDT... AT 347 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ABERDEEN...OR ABOUT OVER SOUTHERN PINES...MOVING EAST AT 15 MPH. ANOTHER STRONG STORM WAS LOCATED JUST WEST OF POPE AIR FORCE BASE... ALSO MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... VASS... POPE AIR FORCE BASE... SPRING LAKE. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. && LAT...LON 3545 7911 3510 7893 3504 7940 3524 7947 TIME...MOT...LOC 1947Z 252DEG 13KT 3516 7938 GIH
Special weather statement, Jul 21, 3:50 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT SAT JUL 21 2012
NCZ042-212045-
JOHNSTON-
350 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM PRODUCING INTENSE WIND GUSTS WILL MOVE
ACROSS JOHNSTON COUNTY THROUGH 445 PM EDT...
AT 349 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BENSON...OR ABOUT 13 MILES WEST OF SMITHFIELD...MOVING NORTHEAST AT
25 MPH. WINDS UP TO 50 MPH ARE LIKELY WITH THIS STORM. THESE STRONG
WINDS WILL OCCUR WELL OUT AHEAD OF ANY RAIN.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...COATS CROSSROADS...
FOUR OAKS...SMITHFIELD...SELMA...FLOWERS...MICRO.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 319 AND 328... AND
INTERSTATE 95 BETWEEN EXITS 79 AND 107.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BRANCHES.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3531 7851 3533 7853 3534 7853 3536 7856
3539 7858 3540 7860 3545 7862 3547 7865
3549 7866 3550 7869 3552 7869 3578 7827
3554 7809
TIME...MOT...LOC 1949Z 233DEG 20KT 3545 7855
GIHSpecial weather statement, Jul 21, 4:12 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT SAT JUL 21 2012
NCZ011-026-027-212100-
FRANKLIN-HALIFAX-NASH-
412 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...HALIFAX AND FRANKLIN
COUNTIES THROUGH 500 PM EDT...
AT 412 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CASTALIA...OR ABOUT 11 MILES EAST OF LOUISBURG...MOVING NORTHEAST AT
20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AVENTON...GLENVIEW.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BRANCHES.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3635 7779 3614 7764 3614 7767 3615 7768
3615 7770 3611 7771 3602 7810 3618 7815
3622 7807 3620 7801 3626 7797
TIME...MOT...LOC 2012Z 246DEG 18KT 3610 7809
GIHSpecial weather statement, Jul 21, 4:25 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT SAT JUL 21 2012
NCZ040-041-076-077-212130-
CHATHAM-HARNETT-LEE-WAKE-
425 PM EDT SAT JUL 21 2012
...INTENSE WIND GUSTS WILL MOVE ACROSS HARNETT...WAKE...LEE AND
CHATHAM COUNTIES THROUGH 530 PM EDT...
AT 423 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING A
STRONG OUTFLOW OF WINDS OVER PINEVIEW...OR ABOUT 11 MILES SOUTHEAST
OF SANFORD...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... MONCURE...
BROADWAY... SANFORD... SEMINOLE... DUNCAN... FUQUAY-VARINA... AND
LILLINGTON. WIND GUSTS UP TO 50 MPH ARE POSSIBLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 69 AND 89.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BRANCHES.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3530 7919 3531 7919 3535 7925 3573 7928
3569 7880 3553 7869 3552 7871 3552 7869
3550 7867 3541 7861 3520 7907
TIME...MOT...LOC 2023Z 220DEG 17KT 3535 7907
GIHSpecial weather statement, Jul 21, 4:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT SAT JUL 21 2012
NCZ027-028-043-212145-
EDGECOMBE-NASH-WILSON-
439 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...WILSON AND EDGECOMBE
COUNTIES THROUGH 545 PM EDT...
AT 438 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WILLBANKS...OR ABOUT 11 MILES SOUTH OF ROCKY MOUNT...MOVING EAST AT
15 MPH. ANOTHER STRONG STORM WAS LOCATED 5 MILES NORTHWEST OF WILSON
IN WILSON COUNTY.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MACCLESFIELD...
PINETOPS...TARBORO...PRINCEVILLE...CONETOE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BRANCHES.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3566 7795 3580 7801 3606 7754 3604 7752
3604 7751 3596 7740 3584 7736
TIME...MOT...LOC 2038Z 257DEG 14KT 3580 7773
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:13 AM EDT | Special Weather Statement | RAH | Sampson | 47 min |
| Jul 21, 1:21 PM EDT | Special Weather Statement | RAH | Person | 54 min |
| Jul 21, 1:46 PM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Jul 21, 2:08 PM EDT | Special Weather Statement | RAH | Anson, Cumberland, Hoke, Richmond, Scotland | 37 min |
| Jul 21, 2:20 PM EDT | Special Weather Statement | RAH | Hoke | 40 min |
| Jul 21, 2:45 PM EDT | Special Weather Statement | RAH | Johnston | 30 min |
| Jul 21, 3:10 PM EDT | Special Weather Statement | RAH | Hoke | 35 min |
| Jul 21, 3:24 PM EDT | Special Weather Statement | RAH | Richmond | 51 min |
| Jul 21, 3:33 PM EDT | Special Weather Statement | RAH | Wayne | 57 min |
| Jul 21, 3:40 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 65 min |
| Jul 21, 3:43 PM EDT | Special Weather Statement | RAH | Moore | 47 min |
| Jul 21, 3:47 PM EDT | Special Weather Statement | RAH | Hoke | 43 min |
| Jul 21, 3:50 PM EDT | Special Weather Statement | RAH | Johnston | 55 min |
| Jul 21, 4:12 PM EDT | Special Weather Statement | RAH | Halifax | 48 min |
| Jul 21, 4:25 PM EDT | Special Weather Statement | RAH | Chatham, Harnett, Lee | 65 min |
| Jul 21, 4:51 PM EDT | Special Weather Statement | RAH | Nash | 39 min |
| Jul 21, 5:14 PM EDT | Special Weather Statement | RAH | Granville, Person | 61 min |
| Jul 21, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 17 min |
| Jul 21, 6:02 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange, Person | 58 min |
| Jul 21, 6:08 PM EDT | Special Weather Statement | RAH | Sampson | 52 min |
| Jul 21, 6:17 PM EDT | Special Weather Statement | RAH | Stanly | 43 min |
| Jul 21, 6:32 PM EDT | Special Weather Statement | RAH | Guilford | 58 min |
| Jul 21, 6:36 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 54 min |
| Jul 21, 6:38 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 52 min |
| Jul 21, 6:49 PM EDT | Special Weather Statement | RAH | Forsyth | 41 min |
| Jul 21, 6:52 PM EDT | Areal Flood Advisory | RAH | Halifax | 39 min |
| Jul 21, 7:12 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Warren | 63 min |
| Jul 21, 7:20 PM EDT | Flash Flood Warning | RAH | Halifax, Warren | 3 hr |
| Jul 21, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 39 min |
| Jul 21, 7:35 PM EDT | Special Weather Statement | RAH | Guilford | 55 min |
| Jul 21, 7:46 PM EDT | Special Weather Statement | RAH | Durham, Orange, Wake | 59 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.